Alert archive / New York / Flash Flood Warnings in 2002

Flash Flood Warning 14, NWS Binghamton, NY

June 14, 2002Onondaga County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 14, 2002, 4:41 PM EDT for Onondaga County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2002, 4:41 PM EDT (20:41 UTC)
Expired
Jun 14, 2002, 7:30 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties

County Onondaga County, NY

The radar

The Binghamton radar (KBGM), 91 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2002-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2002-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 142041
FFWBGM
NYC067-142330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
436 PM EDT FRI JUN 14 2002

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED A

* FLASH FLOOD WARNING FOR...
  ONONDAGA COUNTY IN CENTRAL NEW YORK

* UNTIL 730 PM EDT.

* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  ADDITIONAL BANDS OF SHOWERS MOVING INTO NORTHERN ONONDAGA          
  COUNTY...INCLUDING THE FOLLOWING LOCATIONS                         
  BALDWINSVILLE...CICERO...CLAY...LIVERPOOL...LYSANDER...NORTH       
  SYRACUSE...PLAINVILLE AND VILLAGE GREEN.

WATERS CONTINUE TO RUN HIGH FROM EARLIER HEAVY RAINS IN THIS AREA.  
MANY ROAD CLOSURES AND WASHOUTS REMAIN.  ADDITIONAL RAINFALL WILL 
ONLY AGGRAVATE EXISTING PROBLEMS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

$$

LAT...LON 4323 7650 4308 7647 4307 7603 4321 7602

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:49 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 14, 2:49 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
249 PM EDT FRI JUN 14 2002

UPPER LOW CONTINUES TO CHURN ACROSS PARTS OF THE GREAT LAKES REGION
THIS AFTERNOON.  AT THE SURFACE, BOUNDARY STRETCHES ACROSS PARTS OF
WESTERN NEW YORK, THROUGH WESTERN PENNSYLVANIA.  BACK EDGE OF
PRECIPITATION ACROSS THE CENTRAL SECTIONS OF THE FORECAST AREA AT
THIS TYPING.  EXPECT THIS TO CONTINUE MOVING EASTWARD AND SHOULD
CLEAR THE AREA THIS EVENING. EXPECTED SCATTERED SHOWERS THROUGH THE
REST OF THE NIGHT.

UPPER LOW SHOULD MOVE SLOWLY NORTHEAST THROUGH MONDAY, OPENING UP
AND MOVING OUT OF THE AREA THROUGH TUESDAY.  SERIES OF VORTICITY
MAXES MOVING AROUND THE UPPER LOW AND ACROSS THE AREA DURING ITS
TREK ACROSS THE NORTHEAST.  MODEL HINTING AT AND SIGNIFICANT
WAVE MOVING ACROSS THE AREA AFTER MIDNIGHT, BUT WILL MONITOR
THIS THROUGH THE EVENING.  BETTER INSTABILITIES ACROSS MOST OF THE
AREA SATURDAY, SO WILL CONTINUE WITH THE MENTION OF THUNDER. WILL
TAPPER OFF PROBABILITIES SATURDAY NIGHT AND INTO SUNDAY AS UPPER
TROUGH AND SURFACE REFLECTION MOVE NORTH AND EAST OF THE AREA.

RAM(65)

.BGM...NONE.

In the hours before

Local storm report, Jun 14, 2:47 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
247 PM EDT FRI JUN 14 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1220 PM    BALDWINSVILLE             NY   FLASH FLOODS
06/14/02   ONONDAGA                       ROUTE 370 CLOSED DUE TO
                                          FLOODING. NUMEROUS HOMES
                                          AND BASEMENTS FLOODED.
                                          SCHOOL CLOSED BECAUSE OF
                                          FLOODING REPORTED BY
                                          EMERGENCY MANAGEMENT.

0220 PM    BALDWINSVILLE             NY   FLASH FLOODS
06/14/02   ONONDAGA                       STATE OF EMERGENCY IN
                                          BALDWINSVILLE ALL ROADS
                                          CLOSED FROM FLOODING
                                          REPORTED BY MEDIA.

DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 10:26 AM EDTFlash Flood WarningBGMOnondaga6 hr

Nearby

Flash Flood Warnings in New York, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.